MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH, DYONICS POWER II; ARTHROSCOPE
Catalog Number 72201092
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during set up, the dyonics power ii footswitch was plugged in, it was turning on the handpiece without anyone stepping on it.There was a back-up device available, and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: corrected data on d8 & h6 (health effect - impact code).H3, h6: the reported device was received for evaluation.A visual inspection of the returned device did not identify any issues.A functional evaluation of the device did not reveal any malfunction.The failure is associated with a well-known failure mode that has been thoroughly investigated in prior complaints.No new information, trends, or patient impact were identified that would warrant further review.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FOOTSWITCH, DYONICS POWER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23018077
Report Number1643264-2025-00302
Device Sequence Number13154966
Product Code HRX
UDI-Device Identifier03596010607423
UDI-Public3596010607423
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown